Discussions By Condition: Medical Stories

is is diabetes?

Posted In: Medical Stories 2 Replies
  • Posted By: Anonymous
  • November 14, 2007
  • 02:23 AM

I'm 17 years old and I've had a headache for 9 months. I've also experienced weight loss, and then rapid weight gain. I'm constantly thirsty and hungry, and I have to go to the bathroom frequently. Also, my feet and hands are always cold and sometimes my toes will turn purple and get numb. I've had blood tests done for my headache, but I'm not sure if they tested for diabetes. My grandma has diabetes as well. The symptoms could be a side effect of the headache (which they haven't determined the causes of, they think it could be a migraine.) My symptoms aren't that extreme though, so I'm not sure if it's diabetes or not.

Reply Flag this Discussion

2 Replies:

  • I do not believe that weight loss followed by weight gain is a symptom of diabetes. I think the wisest approach and certainly the easiest would be to return to the doctor and request a test for diabetes. Tell the doctor your symptoms and that your grandmother has diabetes. People with pre diabetes, especially at your age gnerally lose weight but do not have rapid wieght gain,Cheers, Kes
    Anonymous 42,789 Replies
    • November 23, 2007
    • 11:04 AM
    • 0
    Flag this Response
  • It could be and you could be eating a bunch of junk food. Research nutrition and diet. Eat healthy. take cooking class...get tested for diabetes...you need to see an endocrinologist to address all of these issues.
    Monsterlove 2,921 Replies
    • November 24, 2007
    • 09:15 AM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?